Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Pregnancy. Having sleeping issues. Given diphenhydramine. Will it effect baby?

Hello, my Ob said that it was to take the 25mg of diphenhydramine every night so I have been. I ve always has sleeping issues. My concern isn t is it safe anymore, but can it cause by babies (twins) to withdraw after they are born. I figured I only take one at such a low dose that no would be the answer but I can t find an answer. So can they? If so, is it bad to just stop taking it?
Asked On : Thu, 7 Mar 2013
Answers:  2 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for the query.

Diphenhydramine belongs to category B FDA.
Diphenhydramine is only recommended for use during pregnancy only when benefit outweighs risk.
So i recommend you not take tablet only if it is needed. Dont make it a habit to take every night.
Some studies have shown side effects like cleft palate when received in first trimester.
It can also increase uterine contractions when received in last trimester.
Hope this helps,
Dr Nilofer
Answered: Sat, 9 Mar 2013
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Thanks for writing to us.
Stopping diphenhydramine suddenly can cause withdrawal symptoms. You should consult your gynecologist and if she feels that the benefits of the medicine given outweigh the risks involved then you can continue using it.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. RakhiTayal
Answered: Sat, 9 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor